Results 1 to 4 of 4

Thread: Advice on weaning?

  1. #1
    Join Date
    Jan 2010
    Location
    Melbourne, Australia
    Posts
    167
    Thanks
    16
    Thanked 39 Times in 16 Posts

    Default Advice on weaning?

    Gday Lupus buds,
    We all know that tapering off any medication has that similiar effect of uneasiness and a pretty uncomfortable feeling mentally and physically.

    Any remedies of what anyone does? or knows of to help pass the adjusting process or to help relax yourself?


    Cheers =]

  2. #2
    Saysusie's Avatar
    Saysusie is offline Super Moderator Super ModeratorEmperor of the Universe
    Join Date
    Nov 2001
    Location
    Victorville, California
    Posts
    7,708
    Blog Entries
    9
    Thanks
    1,572
    Thanked 918 Times in 581 Posts

    Default

    Which medication are you tapering down? Most of our advice would have to do with the particular medication that you are tapering.

    Generic advice would be to pay close attention to your body and to your symptoms. With tapering on some meds, you may find that your symptoms worsen. At this point, you may have to speak to your doctor about increasing the dosage again and/or finding a good dosage that you can remain on as a maintenance dose.
    But, in general, be very cognizant of how your body is reacting to the tapering. Perhaps keep a journal of how you feel each time you reduce your dosage. Be diligent and aware - that is my best generic advice without knowing the particular drug that you are tapering. Best of Luck

    Peace and Blessings
    Namaste
    Saysusie
    Look For The Good and Praise It!

  3. #3
    Join Date
    Jan 2010
    Location
    Melbourne, Australia
    Posts
    167
    Thanks
    16
    Thanked 39 Times in 16 Posts

    Default

    Cheers SaySusie,
    Its Lexapro (anti depressant) that im weaning down from at the moment. You always give good helpful adivce. I struggled cold turkey so am now taking half a pill every second day.

  4. #4
    Saysusie's Avatar
    Saysusie is offline Super Moderator Super ModeratorEmperor of the Universe
    Join Date
    Nov 2001
    Location
    Victorville, California
    Posts
    7,708
    Blog Entries
    9
    Thanks
    1,572
    Thanked 918 Times in 581 Posts

    Default

    Here is some information that I found regarding tapering of Lexapro:

    "For anyone beginning to taper from Lexapro, I will warn you to GO SLOW! Even slower then you may think is necessary in order to prevent psychosis from the brain chemistry being altered by taking away the chemical that provided extra serotonin due to reuptake mechanisms.
    It is suggested no more than 5% of the current dose every three weeks or until you feel "normal" or well enough to taper again.
    Even with small tapers............... expect noticeable reactions such as: stomach pain, nasal stuffiness, muscle cramps, numbness in extremities, headaches, and the WORST are horrible lifelike nightmares and anxiety and moodiness bordering on anger.
    "

    I hope that this was helpful to you. Please don't hesitate if you have more questions or concerns.

    Peace and Blessings
    Namaste
    Saysusie
    Look For The Good and Praise It!

  5. The Following User Says Thank You to Saysusie For This Useful Post:

    steve.b (10-18-2011)

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •